Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS St. Louis, MO

June 1, 2001Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2001, 7:57 PM CDT for Boone County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 2001, 7:57 PM CDT (00:57 UTC)
Expired
Jun 1, 2001, 8:30 PM CDT
In force
33 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Boone County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 6:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 020057
SVRSTL
MOC019-020130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 830 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF STURGEON...MOVING EAST  
  SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH...
  HALLSVILLE
  CENTRALIA
  MURRY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3929 9240 3911 9247 3895 9217 3923 9206

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT FRI JUN 1 2001

CDFNT WL CRS MO TNGT.  AT 18Z CDFNT WAS LOCATED ACRS SE NEB AND
WSTRN IA.  NOT MUCH CHC NEED WITH THIS PKG FOR THE PCPN POPS TNGT
AND TEMPS. MESOETA BRING PCP IN MO AFTR 00Z...WHILE RUC PUSH IN
EXTREME NE MO AND W CNTRL IN LATE AFTN.  LATEST NATIONAL RADAR DATA
SHOWED PCPN ALONG CDFNT IN SW IA AND SE NEB...MOVNG INTO NW ON BY
LATE AFTN.  ALSO MOST OF CWA ARE IN A SLGT RISK FOR SVR TNGT...
ETS LIS FCST SHWD -7 IN NE MO WITH A WIDE BAND OF -6 OVER MOST OF
NRN MO AT 00Z...BY 06Z AREA OF 0 COVERD MOST OF CNTRL MO.

A CHG FOR SUN FCST...THE ETA AND AVN PROG BOTH AGR IN PUSHNG PCP
IN WRN MO ON SUN MORNG AND BY MID-DAY IN CNTRL MO. INTRODUCE A
A CHC IN COU...FAM AND STL SUN AFTN...KP OUT FROM UIN AND EXTRME PTN
OF CWA AND WENT IN THE LIKELY CATEGORY FOR SUN NGT. ANOTHER CDFNT WL
CRS MO MON AND ERLY TUE.  DRY AND COOL WX FOR WED THRU FRI.

A TOR WTCH 348 WL BE ISSUED FOR MOST OF NRN MO INCLUDING ETRME NE OF
CWA TIL 02Z.

.STL...NONE.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:21 PM CDTSevere Thunderstorm WarningLSXBoone39 min
Jun 1, 8:24 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.